Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 4, NWS Elko, NV

March 9, 2013Nye County, Nevada

NWS Elko, NV issued this wind advisory at Mar 9, 2013, 2:24 AM PST for Nye County, Nevada. It took effect at Mar 9, 2013, 9:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 2:24 AM PST (10:24 UTC)
In effect from
Mar 9, 2013, 9:00 AM PST
Expired
Mar 9, 2013, 7:00 PM PST
In force
10 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WWUS75 KLKN 091024
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
224 AM PST SAT MAR 9 2013

...STRONG GUSTY WINDS EXPECTED IN CENTRAL NEVADA...

.A STORM SYSTEM WILL BEGIN MOVING AWAY FROM THE REGION TODAY. IN
ITS WAKE STRONG GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE
REGION. THE STRONGEST WINDS ARE EXPECTED IN CENTRAL NEVADA.

NVZ040-041-100300-
/O.NEW.KLKN.WI.Y.0004.130309T1700Z-130310T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
224 AM PST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS
EVENING. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE
  AFTERNOON HOURS TODAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT
  PARTICULARLY FOR HIGH PROFILE VEHICLES. THE WORST CONDITIONS
  WILL BE ON EAST-WEST HIGHWAYS SUCH AS U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
1 follow-up statement
010 
WWUS75 KLKN 100245
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
645 PM PST SAT MAR 9 2013

NVZ040-041-100345-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-130310T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
645 PM PST SAT MAR 9 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS ARE DIMINISHING AS EXPECTED AND SHOULD CONTINUE TO DO SO.
THEREFORE THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AS
SCHEDULED. 

$$

RCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:30 PM PST, 11 hours 54 minutes earlier.

Area forecast discussion, Mar 8, 2:30 PM PST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 PM PST FRI MAR 8 2013

.SYNOPSIS...A WEATHER DISTURBANCE WILL CONTINUE TO AFFECT THE
REGION THROUGH SATURDAY MORNING. THEN HIGH PRESSURE WILL MOVE
INTO THE AREA SATURDAY AFTERNOON INTO EARLY NEXT WEEK WITH A
WARMING TREND EXPECTED.

&&

.SHORT TERM...UPPER LOW OVER SRN CA AND WESTERN AZ PUSHES INTO
UTAH OVERNIGHT. MEANWHILE...UPSTREAM UPPER LOW CONTINUES TO DIG
ALONG THE BACKSIDE OF THE TROF ALONG THE CA-NV BORDER.
DEFORMATION ZONE BETWEEN THESE TWO SYSTEMS CREATING A CONVERGENCE
ZONE OVER EASTERN NYE AND EASTERN WHITE PINE COUNTY AT THIS TIME.
THE CONVERGENCE ZONES SHIFTS INTO EASTERN WHITE PINE COUNTY THIS
EVENING. EXPECT LOCALLY HEAVY SNOW IN TH MOUNTAINS IN THESE AREAS
OF 3 TO 7 INCHES. SECOND UPPER LOW WEAKENS AFTER MIDNIGHT AS TROF
CONTINUES EAST AS RIDGE BUILDS OVER THE CWA SATURDAY INTO SUNDAY
FOR DRIER CONDITIONS. WINDS ALOFT FROM THE NE SATURDAY WILL KEEP
DAYTIME TEMPERATURES IN THE CWA COOL...MAINLY IN THE 30S AND 40S.
WITH MOSTLY CLEAR SKIES SATURDAY NIGHT...OVERNIGHT LOWS ARE
EXPECTED TO DROP INTO THE TEENS IN MANY VALLEYS AND INTO THE
SINGLE DIGITS HIGHER VALLEYS. WARMING TREND SUNDAY INTO MONDAY
WITH FLOW ALOFT BECOMING WESTERLY AND CWA UNDER MOSTLY CLEAR
SKIES.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY. RIDGING WILL MOVE INTO
THE WESTERN US AND GREAT BASIN. EXPECTING MILD AND DRY CONDITIONS.
ELKO COUNTY WILL BE THE COOLEST PART OF THE LKN CWA THIS FORECAST
PERIOD...WITH HIGHS IN THE 50S. NEXT CREDIBLE CHANCE OF
PRECIPITATION EXPECTED LATE FRIDAY AND BEYOND F162.

AVIATION...MORE UNSETTLED WEATHER IS EXPECTED THIS EVENING OVER
NORTHERN NEVADA AS A SECONDARY SHOT OF ENERGY GETS WRAPPED AROUND
THE BACK SIDE OF THE LOW. THE LATEST RADAR IMAGE SHOWERS SCATTERED
PRECIPITATION OVER ELKO COUNTY. EXPECT SOME OF THIS MOISTURE TO
WORK ITS WAY TOWARDS ELY. IFR AND LIFR CONDITIONS POSSIBLE.ALSO
EXPECTING MT TOPS TO BE OBSCURED.

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

87/97

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.